Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 44, NWS Albuquerque, NM

December 21, 2014

NWS Albuquerque, NM issued this wind advisory at Dec 21, 2014, 3:33 AM MST. It took effect at Dec 21, 2014, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2014, 3:33 AM MST (10:33 UTC)
In effect from
Dec 21, 2014, 10:00 AM MST
Expired
Dec 21, 2014, 8:00 PM MST
In force
10 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WWUS75 KABQ 211033
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
333 AM MST SUN DEC 21 2014

...WINDY CONDITIONS TODAY FOR THE CENTRAL HIGH PLAINS...

.A STRONG UPPER LEVEL JET STREAM APPROACHING FROM THE GREAT BASIN
WILL CREATE WINDY CONDITIONS TODAY FOR THE CENTRAL HIGH PLAINS OF
NEW MEXICO. THE STRONGEST WINDS WILL OCCUR IN THE AREA AROUND CLINES
CORNERS TO WESTERN GUADALUPE AND NORTHEAST LINCOLN COUNTIES.

NMZ523-533-539-211900-
/O.NEW.KABQ.WI.Y.0044.141221T1700Z-141222T0300Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
333 AM MST SUN DEC 21 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* LOCATION...THE CENTRAL HIGHLANDS...WESTERN GUADALUPE COUNTY...
  AND NORTHEASTERN LINCOLN COUNTY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE THIS MORNING AND PEAK THIS
  AFTERNOON BEFORE TAPERING OFF SLIGHTLY THIS EVENING.

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR LARGE
  AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
4 follow-up statements
929 
WWUS75 KABQ 211837
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1137 AM MST SUN DEC 21 2014

...WINDY CONDITIONS TODAY FOR THE CENTRAL HIGH PLAINS...

.AS THE STRONG UPPER LEVEL JET STREAM CONTINUES TO WORK
SOUTHEASTWARD INTO NEW MEXICO...GUSTY CONDITIONS WILL BE FOUND
OVER CENTRAL TO SOUTH CENTRAL PORTIONS OF THE STATE. THE STRONGEST
GUSTS WILL BE FOUND ALONG AND DOWNSTREAM OF RIDGE TOPS AND
HIGHLANDS OF CENTRAL TO SOUTH CENTRAL NEW MEXICO...INCLUDING THE
CORRIDOR FROM CLINES CORNERS TO SANTA ROSA ON INTERSTATE 40.

NMZ523-533-539-220300-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
1137 AM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...THE CENTRAL HIGHLANDS...WESTERN GUADALUPE COUNTY... 
  AND NORTHEASTERN LINCOLN COUNTY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON BEFORE TAPERING OFF
  SLIGHTLY THIS EVENING.

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR 
  LARGE AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

52
300 
WWUS75 KABQ 212228
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MST SUN DEC 21 2014

...WINDY CONDITIONS THIS EVENING AND POTENTIALLY DAMAGING WINDS
MONDAY FOR PORTIONS OF CENTRAL NEW MEXICO...

.A STRONG UPPER LEVEL JET STREAM WILL CONTINUE TO CREATE WINDY
CONDITIONS THROUGH THIS EVENING...AND POTENTIALLY EVEN STRONGER
WINDS ON MONDAY...ACROSS PORTIONS OF CENTRAL NEW MEXICO. THE
STRONGEST WINDS WILL FAVOR THE SANDIA AND MANZANO MOUNTAINS AS
WELL AS THE CENTRAL HIGHLANDS. WIND SPEEDS ON MONDAY HAVE THE
POTENTIAL TO CAUSE DAMAGE TO PROPERTY...INCLUDING TREES AND
POWERLINES. WINDS SPEEDS WILL EASE MONDAY EVENING.

NMZ523-533-220100-
/O.NEW.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
/O.CON.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
328 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...THE CENTRAL HIGHLANDS AND GUADALUPE COUNTY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THROUGH
  THIS EVENING. ON MONDAY...NORTHWEST WINDS SUSTAINED AT 35 TO 45
  MPH WITH GUSTS NEAR 65 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE
  DIMINISHING. STRONGER WINDS ARE EXPECTED ON MONDAY. WINDS WILL
  RAMP UP QUICKLY MONDAY MORNING...PEAK DURING THE MID TO LATE
  AFTERNOON HOURS...AND TAPER OFF DURING THE EVENING.

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR LARGE
  AND HIGH PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 40
  BETWEEN CLINES CORNERS AND NEWKIRK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ539-220100-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
EASTERN LINCOLN COUNTY-
328 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...THIS INCLUDES EASTERN LINCOLN COUNTY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON BEFORE TAPERING OFF
  SLIGHTLY THIS EVENING. STRONG WINDS MAY RETURN ON MONDAY.

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR 
  LARGE AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-220100-
/O.NEW.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
SANDIA/MANZANO MOUNTAINS-
328 PM MST SUN DEC 21 2014

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON. 

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS. 

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* TIMING...WINDS WILL RAMP UP QUICKLY MONDAY MORNING...PEAK DURING
  THE MID TO LATE AFTERNOON HOURS...AND DIMINISH AROUND SUNSET.

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE EXPECTED.

* LOCAL IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL RESULT IN
  VERY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. DOWNED POWER LINES...BROKEN TREE LIMBS AND TOSSED LAWN
  FURNITURE WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

34
782 
WWUS75 KABQ 220039
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MST SUN DEC 21 2014

...WINDY CONDITIONS THIS EVENING AND POTENTIALLY DAMAGING WINDS
MONDAY FOR PORTIONS OF CENTRAL NEW MEXICO...

.A STRONG UPPER LEVEL JET STREAM WILL CONTINUE TO CREATE WINDY
CONDITIONS THROUGH THIS EVENING...AND POTENTIALLY EVEN STRONGER
WINDS ON MONDAY...ACROSS PORTIONS OF CENTRAL NEW MEXICO. THE
STRONGEST WINDS WILL FAVOR THE SANDIA AND MANZANO MOUNTAINS AS
WELL AS THE CENTRAL HIGHLANDS. WIND SPEEDS ON MONDAY HAVE THE
POTENTIAL TO CAUSE DAMAGE TO PROPERTY...INCLUDING TREES AND
POWER LINES. WINDS SPEEDS WILL EASE MONDAY EVENING.

NMZ523-533-220700-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
/O.CON.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
539 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* LOCATION...THE CENTRAL HIGHLANDS AND GUADALUPE COUNTY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THROUGH 
  THIS EVENING. ON MONDAY...NORTHWEST WINDS SUSTAINED AT 35 TO 
  45 MPH WITH GUSTS NEAR 65 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS EVENING 
  BEFORE DIMINISHING. STRONGER WINDS ARE EXPECTED ON MONDAY. 
  WINDS WILL RAMP UP QUICKLY MONDAY MORNING...PEAK DURING THE 
  MID TO LATE AFTERNOON HOURS...AND TAPER OFF DURING THE 
  EVENING. 

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR 
  LARGE AND HIGH PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 
  40 BETWEEN CLINES CORNERS AND NEWKIRK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ539-220300-
/O.CON.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
EASTERN LINCOLN COUNTY-
539 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* LOCATION...THIS INCLUDES EASTERN LINCOLN COUNTY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK THIS AFTERNOON BEFORE TAPERING OFF 
  SLIGHTLY THIS EVENING. STRONG WINDS MAY RETURN ON MONDAY. 

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR 
  LARGE AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521-220700-
/O.CON.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
SANDIA/MANZANO MOUNTAINS-
539 PM MST SUN DEC 21 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* TIMING...WINDS WILL RAMP UP QUICKLY MONDAY MORNING...PEAK 
  DURING THE MID TO LATE AFTERNOON HOURS...AND DIMINISH AROUND 
  SUNSET. 

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE 
  EXPECTED.

* LOCAL IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL RESULT IN 
  VERY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. DOWNED POWER LINES...BROKEN TREE LIMBS AND 
  TOSSED LAWN FURNITURE WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

SHY
293 
WWUS75 KABQ 220246
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 PM MST SUN DEC 21 2014

..STRONG WINDS MONDAY FOR PORTIONS OF CENTRAL NEW MEXICO...

.STRONG NORTHWEST WINDS OVERHEAD COMBINED WITH RAPIDLY DEEPENING
LOW PRESSURE OVER EASTERN NEW MEXICO WILL SET UP A VERY WINDY DAY
MONDAY FOR CENTRAL NEW MEXICO. EXPECT STRONGEST WINDS OVER THE
SANDIA AND MANZANO MOUNTAINS AND CENTRAL HIGHLANDS. STRONG WINDS
MAY CAUSE DAMAGE TO PROPERTY...INCLUDING TREES AND POWER
LINES...BEFORE WIND SPEEDS DECREASE MONDAY EVENING.

NMZ523-533-221315-
/O.EXP.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
/O.CON.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
CENTRAL HIGHLANDS-GUADALUPE COUNTY-
746 PM MST SUN DEC 21 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

* LOCATION...THE CENTRAL HIGHLANDS AND GUADALUPE COUNTY.

* WINDS...ON MONDAY...NORTHWEST WINDS SUSTAINED AT 35 TO 45 MPH
  WITH GUSTS NEAR 65 MPH.

* TIMING...STRONG WINDS ARE EXPECTED ON MONDAY. WINDS WILL RAMP UP
  QUICKLY MONDAY MORNING...PEAK DURING THE MID TO LATE AFTERNOON
  HOURS...AND TAPER OFF DURING THE EVENING.

* VISIBILITY...NO WIDESPREAD REDUCTIONS ARE EXPECTED.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL BE A NUISANCE FOR 
  LARGE AND HIGH PROFILE VEHICLES...INCLUDING ALONG INTERSTATE 
  40 BETWEEN CLINES CORNERS AND NEWKIRK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ539-220400-
/O.EXP.KABQ.WI.Y.0044.000000T0000Z-141222T0300Z/
EASTERN LINCOLN COUNTY-
746 PM MST SUN DEC 21 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

LOCAL GUSTS TO 45 MPH WILL CONTINUE INTO THE EVENING...BUT
WIDESPREAD HAZARDOUS WINDS ARE NO LONGER EXPECTED.

$$

NMZ521-221315-
/O.CON.KABQ.HW.A.0010.141222T1600Z-141223T0100Z/
SANDIA/MANZANO MOUNTAINS-
746 PM MST SUN DEC 21 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* TIMING...WINDS WILL RAMP UP QUICKLY MONDAY MORNING...PEAK 
  DURING THE MID TO LATE AFTERNOON HOURS...AND DIMINISH AROUND 
  SUNSET. 

* VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE 
  EXPECTED. 

* LOCAL IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL RESULT IN 
  VERY HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. DOWNED POWER LINES...BROKEN TREE LIMBS AND 
  TOSSED LAWN FURNITURE WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

SHY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 20, 10:59 PM MST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 20, 10:59 PM MST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1059 PM MST SAT DEC 20 2014

.AVIATION...
06Z TAF CYCLE
NORTHWEST FLOW ALOFT WILL INCREASE TONIGHT THROUGH SUNDAY. A WEAK
UPPER LEVEL TROUGH IN NW FLOW IS CURRENTLY SLIDING SEWD THROUGH
CENTRAL NM...BRINGING MAINLY AREAS OF VFR CIGS AND A FEW FLURRIES
TO THE NRN AND WRN MOUNTAINS. VFR CIGS EXPECTED TO MOVE INTO
CENTRAL NM BTWN 08-11Z SUNDAY...INCLUDING KSAF...KAEG AND KABQ.
INCREASING NW WINDS NEAR MOUNTAIN TOP LEVEL POSSIBLY RESULTING IN
MT WAVES AND MID LEVEL TURBULENCE IN THE LEE OF THE SOUTHERN
SANGRE DE CRISTOS AND SANDIA AND MANZANO MOUNTAINS LATE TONIGHT
AND PARTICULARLY DURING THE DAY SUNDAY.

33

&&

.PREV DISCUSSION...315 PM MST SAT DEC 20 2014...
.SYNOPSIS...
A WEAK DISTURBANCE ALOFT IS CURRENTLY TRACKING OVER NEW
MEXICO...BUT OTHER THAN SOME HIGH CLOUDS...NOT MUCH IN THE WAY OF
SIGNIFICANT WEATHER HAS BEEN ASSOCIATED WITH THIS FEATURE.
ADDITIONAL HIGH CLOUDS WILL CONTINUE TO SPILL INTO THE STATE FROM
THE WEST OVERNIGHT...AND A FEW LOCALIZED AREAS OF LOW CLOUDS AND
FOG MAY ALSO DEVELOP IN THE WEST CENTRAL AND EAST CENTRAL ENDS OF
THE STATE. STRONGER NORTHWEST WINDS ALOFT WILL THEN WORK INTO THE
STATE SUNDAY AND MONDAY. THIS WILL SPREAD SOME GUSTY CONDITIONS
INTO CENTRAL AREAS OF NEW MEXICO ON SUNDAY WITH MUCH STRONGER
GUSTS BEING OBSERVED OVER A LARGER AREA ON MONDAY. SOME SNOW
SHOWERS WILL ALSO BREAK OUT OVER THE NORTHERN MOUNTAINS
SUNDAY...WITH LOWER ELEVATION RAIN SHOWERS AND THUNDERSTORMS
SPREADING TOWARD THE INTERSTATE 40 CORRIDOR MONDAY AFTERNOON.
SHOWERS WILL TAPER OFF THROUGH THE DAY ON TUESDAY WITH CHILLY
TEMPERATURES EXPECTED.

&&

.DISCUSSION...
BANDS OF CIRRUS CONTINUE TO STREAM EASTWARD INTO NM AS THE WEAK
UPPER TROUGH AXIS EXITS FARTHER FROM THE STATE. THIS WOULD
SEEMINGLY PRECLUDE THE DEVELOPMENT OF ANY FOG OR LOW CLOUDS
TONIGHT...BUT LAST NIGHT'S FORMATION CERTAINLY DIDN'T ABIDE BY
THIS PREMISE. THE NAM/MET GUIDANCE KEEPS THE BOUNDARY LAYER QUITE
SATURATED WITH LOW DEWPOINT DEPRESSIONS AT THE SURFACE AROUND KGUP
AND EVEN AT KTCC DESPITE SOUTHWESTERLY BREEZES. AM NOT OVERLY
CONFIDENT IN THE DEVELOPMENT OF FOG...BUT AFTER THIS MORNING'S
SERVING OF HUMBLE PIE...HAVE FORECASTED ON THE CAUTIOUS SIDE.

WITH THE TROUGH AXIS ALREADY SHIFTING EAST OF NM...THE FLOW WILL
CONTINUE TO STRENGTHEN FROM THE NORTHWEST GOING INTO SUNDAY AND
MONDAY. STRONGER RIDGE TOP BREEZES SHOULD KEEP MINIMUM
TEMPERATURES HIGHER THAN THIS MORNING'S READINGS WITH PERHAPS A
FEW STRAY OROGRAPHICALLY INDUCED SNOW SHOWERS ON THE NORTHERN
PEAKS. THE STRONGER WINDS ALOFT WILL TRANSLATE TO GUSTY CONDITIONS
AT THE SURFACE...NAMELY BETWEEN THE CLINES CORNERS TO SANTA ROSA
CORRIDOR. HAVE OPTED NOT TO DO A WIND ADVISORY DUE TO BRIEF AND
FAIRLY LOCALIZED PLACEMENT OF STRONGEST WINDS.

SNOW SHOWERS WILL LIKELY BECOME MORE PERIODIC OVER THE NORTHERN
PEAKS SUNDAY NIGHT AND INTO MONDAY...GRADUALLY SPREADING SOUTHWARD
AND EXPANDING AS BETTER DYNAMICS AND EVEN STRONGER FLOW ALOFT NOSE
INTO NM. POPS HAVE BEEN INCREASED IN THE SOUTHWARD
DIRECTION...STAYING MOSTLY ALONG AND NORTH OF INTERSTATE 40. A FEW
INCHES OF SNOW LOOK POSSIBLE ON THE NORTHERN PEAKS WHILE LOWER
ELEVATIONS OBSERVE RAIN AND EVEN SOME ISOLATED THUNDERSTORMS
BEFORE THE COOLER AIR PLUNGES IN MONDAY NIGHT. THE OTHER BIG
CONCERN FOR MONDAY WILL BE WINDS...WHICH STILL LOOK MUCH STRONGER
THAN SUNDAY WITH H7 WINDS REACHING 50 TO 65 KT OVER MANY CENTRAL
MOUNTAINS/HIGHLANDS. THE SURFACE LOW AND ASSOCIATED SURFACE
GRADIENT DOES NOT APPEAR AS STOUT AS PREVIOUSLY ADVERTISED...BUT
SOME ADVISORY IF NOT HIGH WIND WARNING CONDITIONS MAY BE MET LATE
MONDAY...CONTINUING IN THE NORTHEAST MONDAY NIGHT AS THE VERY
IMPRESSIVE BACK DOOR SEGMENT OF THE COLD FRONT SPILLS IN.

PRECIPITATION WILL LARGELY BECOME FORCED BY LOW LEVEL
FRONTOGENESIS IN THE EASTERN HALF OF THE STATE MONDAY NIGHT...BUT
THERE COULD ALSO BE A WEAK UPSLOPE COMPONENT TO AID DEVELOPMENT. HAVE
LOWERED TEMPERATURES SOME MONDAY NIGHT AND INTO TUESDAY TO ACCOUNT
FOR A FARTHER WESTWARD DIVE OF THE POLAR JET...AND CONSEQUENTLY A
BETTER COLD CORE INVASION ALOFT. AFTER A CHILLY START IN THE
MORNING...TUESDAY'S HIGH TEMPERATURES WILL FALL SHORT OF AVERAGE
BY 5 TO 10 DEGREES. HAVE LEFT SOME LINGERING SHOWERS TO GRADUALLY
FADE AWAY DURING THE DAY TUESDAY...BUT THESE MAY ACTUALLY
DISSIPATE QUICKER THAN CURRENTLY DEPICTED.

DRIER AND WARMER CONDITIONS ARE THEN EXPECTED ON WEDNESDAY...BUT
THE FLOW WILL STILL RETAIN A STRONG MERIDIONAL COMPONENT FOR THE
FIRST HALF OF THE DAY. THE FLOW WILL THEN BACK MORE WESTERLY BY
THURSDAY AHEAD OF ANOTHER POSSIBLE TROUGH/LOW. FORECAST MODELS
STILL ARE NOT IN COMPLETE AGREEMENT WITH THE FINER DETAILS...BUT
THE EUROPEAN CONTINUES TO TREND SLIGHTLY DEEPER...WETTER...AND
COOLER. FORECAST POPS HAVE BEEN TRIMMED BACK A LITTLE...BUT SLIGHT
CHANCES WERE LEFT IN TO ACCOUNT FOR GREAT UNCERTAINTY.

52

&&

.FIRE WEATHER...
PROGRESSIVE UPPER LEVEL SYSTEMS WILL IMPACT NEW MEXICO THIS WEEK
WITH PERIODS OF STRONG WINDS...ESPECIALLY RIDGETOP WINDS...AND SOME
PRECIPITATION. CRITICAL WEATHER IS NOT EXPECTED...BUT WIDE SWINGS IN
VENTILATION ARE.

HIGH CLOUDS ASSOCIATED WITH A WEAK UPPER LEVEL SYSTEM ARE CURRENTLY
MOVING ACROSS THE STATE. SURFACE WINDS REMAIN RELATIVELY LIGHT WITH
ONLY A WEAK LEE TROUGH IN PLACE EASTERN PLAIN. MIN RH VALUES HAVE
DIPPED BELOW 20 PERCENT ALONG THE INTERSTATE 25 CORRIDOR NORTH OF
LAS VEGAS. OVERNIGHT RH RECOVERIES TO BE VERY GOOD TO EXCELLENT.

A STRONG JET AHEAD OF A CLOSED UPPER LOW JUST SOUTH OF ALASKA IS
STRETCHED FROM THE PACIFIC NORTHWEST OVER THE GREAT BASIN AND INTO
NORTHERN ARIZONA. BY SUNDAY...THE JET STRENGTHENS OVER THE PACIFIC
NORTHWEST AND BOTH THE UPPER LEVEL GRADIENT AND LEE TROUGH
STRENGTHEN OVER NEW MEXICO. RIDGETOP WINDS WILL STEADILY INCREASE
TONIGHT AND INTO SUNDAY WITH WINDY CONDITIONS FAVORING THE CENTRAL
HIGH TERRAIN AND ADJACENT EAST CENTRAL HIGHLANDS. RH VALUES REMAIN
ABOVE CRITICAL THRESHOLDS...EVEN AS DOWNSLOPING WINDS SUPPORT
TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL. SOME SPOTTY SNOW IS
POSSIBLE OVER THE NORTH CENTRAL HIGH TERRAIN. VENTILATION REMAINS
POOR ACROSS THE SOUTHWEST...NORTH CENTRAL ZONES AND EAST CENTRAL
PLAINS BUT A SWATH FAIR TO GOOD VENTILATION WILL EXTEND FROM THE
NORTHWEST TO THE CENTRAL RIO GRANDE VALLEY AND THE EAST CENTRAL
HIGHLANDS.

BY MONDAY...A JET CORE EMBEDDED IN NORTHWEST FLOW REACHES NEW MEXICO
AS GRADIENTS STRENGTHEN AT THE SURFACE AND ALOFT. GUSTY NORTHWEST
FLOW RESULTS ALL ZONES...BUT MAGNITUDES ARE GREATEST ACROSS THE EAST
CENTRAL PLAINS. VENTILATION WILL BE VERY GOOD TO EXCELLENT MOST ZONES
AND RH REMAINS ABOVE CRITICAL THRESHOLDS. THE NORTHERN TIER OF THE
STATE LOOKS TO HAVE THE BEST CHANCES FOR PRECIPITATION DURING THE
DAY...WITH SNOW ACCUMULATIONS ACROSS THE SAN JUAN AND SANGRE DE
CRISTO MOUNTAINS. OVERNIGHT...PRECIPITATION WILL FAVOR THE AREA EAST
OF THE CENTRAL MOUNTAINS...WITH GUSTY NORTH TO NORTHEAST WINDS
PERSISTING OVERNIGHT ALONG THE EXTREME EASTERN PLAINS. VENTILATION
WILL REMAIN EXCELLENT ACROSS THE EASTERN PLAINS ON TUESDAY...CHANCES
OF PRECIPITATION DIMINISH AND TEMPERATURES COOL 10 TO 20 DEGREES.

SHORTWAVE RIDGING BUILDS ON WEDNESDAY...MIXING HEIGHTS LOWER AND
WINDS DECREASE...THUS VENTILATION WILL BE POOR MOST ZONES EXCEPT FOR
SOME FAIR TO POSSIBLY GOOD VALUES OVER THE EAST CENTRAL PLAINS.

THE NEXT SYSTEM LOOKS TO APPROACH THEN CROSS THE STATE THURSDAY AND
FRIDAY. WINDS INCREASE THURSDAY ALL ZONES SUPPORTING GOOD TO
EXCELLENT VENTILATION. MOISTURE IS LIMITED WITH THIS SYSTEM AND
WESTERN AND NORTHERN HIGHER TERRAIN HAVE THE BEST CHANCES FOR SOME
SNOW.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY
Hazardous weather outlook, Dec 20, 4:48 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 AM MST SAT DEC 20 2014

NMZ501>540-211300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
448 AM MST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG NORTHWEST WINDS WILL BEGIN TO DEVELOP ON SUNDAY WITH GUSTS
TO 50 MPH POSSIBLE ALONG AND JUST EAST OF THE CENTRAL AND SOUTH
CENTRAL MOUNTAINS. THE STRONG WINDS WILL BECOME MORE WIDESPREAD
SUNDAY WITH GUSTS TO 50 MPH POSSIBLE ACROSS MUCH OF THE AREA
SOUTHWEST OF A LINE FROM CHAMA TO TUCUMCARI. SPEEDS MAY PEAK
MONDAY AFTERNOON WITH GUSTS IN THE 60 TO 70 MPH RANGE ALONG AND
JUST EAST OF THE CENTRAL AND SOUTH CENTRAL MOUNTAINS.

MONDAY AND MONDAY NIGHT...AN UPPER LEVEL TROUGH WILL CROSS
NORTHERN AND EASTERN AREAS WITH A STRONG COLD FRONT AND EASTERLY
UPSLOPE FLOW. A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE
ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS...THE
NORTHEAST AND CENTRAL HIGHLANDS...AND THE NORTHEAST PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:28 PM MSTHigh Wind WatchABQ13 hr
Dec 21, 3:40 PM MSTWinter Weather AdvisoryABQ37 hr

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.